MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. ACCESS PORT KIT; ADJUSTABLE GASTRIC BAND ACCESS PORT

APOLLO ENDOSURGERY, INC. ACCESS PORT KIT; ADJUSTABLE GASTRIC BAND ACCESS PORT
Model Number B-2101
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Taper unknown.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may determine the connecter type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.When adjusting band volume, the needle must be inserted perpendicular to the access port septum.Failure to do so may cause damage to the port and result in leaks.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with lap-band system complained of no restriction.The physician performed fluoroscopy with contrast which showed a leak at the port.The port was removed and replaced.
 
Additional Manufacturer Narrative
Taper ii.Device summary evaluation: a visual examination was performed on the returned access port i with taper type ii.Needle marks were noted on the port septum.Scratches were noted on the port housing.An opening was noted on the port tubing near the taper tubing junction.Black particles were noted on the port tubing near the taper tubing junction.A port leak test was performed, and leakage was noted from the opening on the port tubing near the taper tubing junction.An air leak test was not feasible as the device was received with the access port only.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.Under microscopic analysis, the opening on the port tubing at the taper tubing junction was noted to have striated edges, consistent with damage from a surgical tool.The end of the band tubing, separated approximately 0.7 inches past the ss connector, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.Needle marks were noted on the port septum.Non-penetrating nicks/marks were noted on the port housing, port holes, port base, and on the port tubing at the taper tubing junction.White particles were noted on the outer surface of the non-penetrating nick/mark.

Brand Name
ACCESS PORT KIT
Common Device Name
ADJUSTABLE GASTRIC BAND ACCESS PORT
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key7638123
Report Number3006722112-2018-00153
Device Sequence Number13864341
Product Code LTI
UDI-Device Identifier10811955020084
UDI-Public10811955020084
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/20/2012
Device Model NumberB-2101
Device Catalogue NumberB-2101
Device Lot Number1814288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight79